Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Minor ischemic stroke. Taking plavix, aspirin. Will smoking marijuana, drinking alcohol cause side-effects?

Hi, I suffered a minor ischemic stroke 8 months ago. I am on a regimen of 75 mg plavix and 325 mg aspirin . My hypertension is medically controlled. (130 s/80 s). I have no deficits from the stroke and have abstained completely from alcohol and marijuana use since my stroke. I am wondering how bad drinking a couple drinks every now and then would be. I am also curious what effect smoking marijuana would have. Thanks.
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Hi, You are lucky in the sense that you had a minor stroke beacuse in many patients the first brain stroke may have severe residual deficits. Smoking and marijuana are one of major risk factor for stroke so it has to be avoided. Alcohol to extent of 60 ml of wine especially red wine is good for health as it reduces bad cholestrol. Bye.
Answered: Thu, 26 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor